MAUDE Adverse Event Report: K2M, INC. MESAMINI 90 SCREW; SIZE 3.5X16 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. MESAMINI 90 SCREW; SIZE 3.5X16 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 1101-03516F
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Status and location of the device is currently unknown.
 
Event or Problem Description
A physician reported that a patient underwent revision surgery to address a mesa mini screw placed at c5 on the right side which had, "come loose from the patient's bone.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected data: changed b.2 from no selection to required intervention to prevent permanent impairment/damage (device).Changed d.10 from 'return' to 'no.'.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.A review of the device history and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.Per surgical technique: adequately instruct the patient.Postoperative care and the patient's ability and willingness to follow instructions are two of the most important aspects of successful healing.Internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant.Metallic implants can loosen, fracture, corrode, migrate, cause pain, or stress shield bone even after a bone has healed.If an implant remains implanted after complete healing, it can actually increase the risk of refracture in an active individual.The surgeon should weigh the risks versus benefits when deciding whether to remove the implant.Implant removal should be followed by adequate postoperative management to avoid refracture.Non-union may have contributed to the failure.Spinal implants are intended to provide temporary stabilization and facilitate spinal fusion.Incidence of pseudoarthrosis could allow for dynamic motion within the construct, causing the implant to loosen from the bone.
 
Event or Problem Description

Brand Name
MESAMINI 90 SCREW; SIZE 3.5X16 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9403434
Report Number3004774118-2019-00158
Device Sequence Number2230582
Product Code NKG
UDI-Device Identifier10888857012455
UDI-Public10888857012455
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K153370
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1101-03516F
Device Catalogue Number1101-03516F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer12/09/2019
01/26/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/02/2020
02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR